Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 30, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 7, 2008, 2:41 PM EDT for Nassau County, Suffolk County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 7, 2008, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:41 PM EDT | FLASH FLOOD | 1 S Jericho, NY | EXITS 35 AND 36 CLOSED ON NORTHERN STATE PARKWAY DUE TO FLOODING |
| Aug 7, 2:47 PM EDT | FLASH FLOOD | Huntington, NY | ROUTE 110 CLOSED IN BOTH DIRECTIONS AT CREEK ROAD DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 071841
FFWOKX
NYC059-103-072045-
/O.NEW.KOKX.FF.W.0030.080807T1841Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
241 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 445 PM EDT...
* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
4089 7347 4092 7349 4093 7349 4093 7342
4091 7343 4091 7341 4093 7340 4094 7333
4087 7323 4076 7332 4074 7345
$$
GOODMAN2 follow-up statements
000
WGUS71 KOKX 072010
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
410 PM EDT THU AUG 7 2008
NYC059-103-072045-
/O.CON.KOKX.FF.W.0030.000000T0000Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
410 PM EDT THU AUG 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...
POOR DRAINAGE AND URBAN FLOODING CONTINUES ACROSS THE WARNED AREA.
WATERS LEVELS WILL GRADUALLY RECEDE. WHILE THE SHOWERS AND
THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE MOVED EAST OF THE
AREA...THERE IS THE POTENTIAL FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE REMAINDER OF THE AFTERNOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
4089 7347 4092 7349 4093 7349 4093 7342
4091 7343 4091 7341 4093 7340 4094 7333
4087 7323 4076 7332 4074 7345
$$
DSW000
WGUS71 KOKX 072043
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
443 PM EDT THU AUG 7 2008
NYC059-103-072051-
/O.EXP.KOKX.FF.W.0030.000000T0000Z-080807T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
443 PM EDT THU AUG 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM EDT FOR NORTHEASTERN
NASSAU AND WESTERN SUFFOLK COUNTIES...
WATER LEVELS WILL CONTINUE TO RECEDE WITH ONLY MINOR NUISANCE
FLOODING EXPECTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
LAT...LON 4075 7366 4080 7361 4084 7354 4090 7351
4089 7347 4092 7349 4093 7349 4093 7342
4091 7343 4091 7341 4093 7340 4094 7333
4087 7323 4076 7332 4074 7345
$$
DSWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 1:08 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 7, 1:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 108 PM EDT THU AUG 7 2008 .SYNOPSIS... AN UPPER LOW OVER ONTARIO WILL IMPACT THE WEATHER ACROSS THE REGION INTO THIS WEEKEND. A SERIES OF TROUGHS WILL MOVE THROUGH...WITH THE FIRST ONE COMING LATER TODAY. ISOLATED TO SCATTERED CONVECTION IS POSSIBLE FROM EACH OF THESE SYSTEMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH #813 WHICH INCLUDES ALL OF NYC...WESTERN LONG ISLAND...NJ AND WESTERN THREE-QUARTERS OF CT. SHORTWAVE APPROACHES FROM THE WEST. BOTH THE NAM AND THE OPERATIONAL GFS DEVELOPS A SFC WAVE JUST OVER THE TRI-STATE AREA BETWEEN 18Z AND 00Z...WITH THE HEAVIEST PRECIP ACROSS THE NORTHERN THIRD OF THE CWA. THE FIRST WAVE OF PRECIP IS JUST MOVING INTO EASTERN PA AND ANOTHER ROUND OF CONVECTION IS APPROACHING WESTERN NY/PA. LATEST GFS SOUNDINGS SHOWING CAPE VALUES BETWEEN 700-800 J/KG ALONG WITH A LIFTED INDEX LOWERING TO -4 LATE IN THE DAY. WILL ALSO LOOK FOR 200 MB JET OF 80-90 KT MOVING INTO THE REGION AS WELL. GFS SOUNDING ALSO SUPPORTS INVERTED-V PATTERN WHICH SUGGESTS GUSTY WINDS AND HAIL. THE STORM PREDICTION CENTER KEEPS THE TRI-STATE AREA UNDER A SLIGHT RISK FOR SEVERE STORMS AS HIGHLIGHTED IN THE HWO. WILL ALSO MENTION HEAVY RAIN IN ENHANCED WORDING IN ADDITION TO GUSTY WINDS AND SMALL HAIL AS PWATS RANGE FROM 1.25 TO 1.5. BASED ON MODEL SOUNDING...STORMS SHOULD MOVE FAIRLY QUICKLY...BUT WOULD EXPECT STORMS TO PRODUCE LOCALLY HEAVY RAIN. WILL HAVE TO MONITOR FOR POTENTIAL TRAINING OF CELLS TO DETERMINE FLOODING POTENTIAL. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... BEST DYNAMICS PUSH EAST THIS EVENING. GFS/NAM AND CMC GEM DEVELOP HEAVIEST QPF IN THE EARLY EVENING ACROSS CT ZONES. HELD ONTO CHC POPS THROUGH ABOUT 04Z WHEN THE WEAK COLD FRONT MOVES THROUGH...THEN GRADUALLY LOWERED THEM THROUGH THE OVERNIGHT. FRIDAY SHOULD BR DRY INITIALLY...BUT THEN A DIURNAL CONVECTION PATTERN IS EXPECTED TO BEGIN...WITH HIGHEST POPS IN THE LATE AFTERNOON/EARLY EVENING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE POLAR VORTEX RESPONSIBLE FOR THE WEATHER FOR THE NEXT 5 DAYS OR SO IS NOW AGREED UPON IN THE GFS/EC AND CMC GEM. THE SUBTLE DETAILS...SUCH AS INDIVIDUAL ARE VERY DIFFERENT HOWEVER. SO THE UNDERLYING THEME TO THE FORECAST IS UNSETTLED. KEPT A DIURNAL TREND TO THE CONVECTION...BUT IT IS NOTABLE THAT H5 TEMPS REMAIN BELOW NORMAL (-14 TO -16C RANGE) THROUGH TUESDAY. HEIGHTS IN GENERAL EXPECTED TO RISE WEDNESDAY...BUT THE GFS IS BRINGING IN A RATHER POTENT LOOKING SHORTWAVE WED NIGHT FROM THE OHIO VALLEY. THIS OF COURSE IS FAR ENOUGH OUT TO JUST MAINTAIN A WATCHFUL EYE. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... UPPER LEVEL TROUGH OF LOW PRESSURE WILL PROVIDE INSTABILITY FOR AFTERNOON CONVECTION. MORNING LOW CLOUDS ARE TRANSITIONING INTO A CUMULUS FIELD WITH BASES RISING TO 050-060 BY 18Z. CONVECTION BEINGS BY 17Z OVER THE HILLS AND GRADUALLY INCREASES IN COVERAGE AS AFTERNOON CONTINUES. IMPACTS TO NYC TERMINAL EXPECTED FOR EARLY EVENING PUSH. KEWR WINDS WILL FAVOR THE 22S...THOUGH WESTERLY FLOW WILL LIMIT USE OF OVERFLOW RUNWAY 11 (SAY 30-50% OF THE TIME WITH A 10 KT TAIL WIND BETWEEN 18 AND 23Z). CURRENT CONVECTION OVER EAST CENTRAL PA DIES OUT WITH NEW CONVECTION DEVELOPING IN THE LOCAL INSTABILITY. TAFS INCLUDE A TEMPO GROUP AS CONFIDENCE IS HIGH FOR CONVECTION. WHILE CONVECTION MAY OCCUR ANYTIME AFTER 18Z AT NYC TERMINALS - HAVE FOCUS TEMPO FOR MORE LIKELY TIMING. STORM MOTION FROM WEST AT 20-25 KT. CONVECTION SHOULD DIMINISH AFTER 23Z WITH LOSS OF HEATING. CEILING IN CONVECTION REMAIN VFR BASED...BUT VSBY DROPS BRIEFLY TO IFR IN RAIN. HAIL AND WESTERLY WIND GUSTS IN THE CONVECTION POSSIBLE. OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...MAINLY VFR. HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SATURDAY. WITH HIGH PRESSURE BUILDING FROM THE SOUTH SUNDAY AND MONDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL. && .MARINE... A SERIES OF LOW PRESSURE WAVES WILL PASS NEAR OR THE AREA WATERS THROUGH THE WEEKEND. WINDS ARE CURRENTLY FROM THE EAST HOWEVER THEY ARE EXPECTED TO BECOME MORE SOUTHERLY AND REMAIN THAT WAY THROUGH FRIDAY. WINDS WILL THEN BECOME MORE WESTERLY AND REMAIN IN PLACE FROM SATURDAY THROUGH MONDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA LEVELS...WITH LOCAL INCREASES IN AND NEAR THUNDERSTORMS. && .HYDROLOGY... LOCALIZED 0.5 TO 0.75 INCH QPF POSSIBLE TODAY IN THUNDERSTORMS. WITH PWS SPIKING TO NEAR 1.5 INCHES THIS AFTERNOON...HIGHER AMOUNTS POSSIBLE IF MORE ORGANIZED STORMS DEVELOP. THE MOST LIKELY TIMEFRAME FOR THIS IS 22-04Z FROM THE LOWER HUDSON VALLEY EASTWARD ACROSS INTERIOR SOUTHERN CT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...MPS SHORT TERM...BS LONG TERM...BS AVIATION...JST MARINE...BC/MPS HYDROLOGY...BS
Hazardous weather outlook, Aug 7, 12:53 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1253 PM EDT THU AUG 7 2008 CTZ005>007-009>011-NJZ002>006-011-NYZ067>077-081100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU- 1253 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-NYZ078>081-081100- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1253 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-081100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1253 PM EDT THU AUG 7 2008 ...SEVERE THUNDERSTORM WATCH 813 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-081100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1253 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
In the hours before
Special weather statement, Aug 7, 12:54 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1254 PM EDT THU AUG 7 2008 NYZ077-078-080-071745- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 1254 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS OVER EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES. THE STRONGEST OF THESE WAS NEAR DIX HILLS...OR NEAR COMMACK...AND MOVING EAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Aug 7, 1:02 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 102 PM EDT THU AUG 7 2008 CTZ005-006-071800- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- 102 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN COUNTIES... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SHERMAN...AND MOVING SOUTHEAST AT 4 MPH. THIS STORM WILL BE... 6 MILES NORTHEAST OF DANBURY BY 200 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Local storm report, Aug 7, 1:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
147 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM WATER SPOUT LLOYD HARBOR 40.92N 73.46W
08/07/2008 SUFFOLK NY LAW ENFORCEMENT
WATERSPOUT REPORTED OVER LLOYD HARBOR
&&
JMSpecial weather statement, Aug 7, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 152 PM EDT THU AUG 7 2008 NYZ077-078-080-071845- NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK- 152 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SYOSSET...AND MOVING EAST AT 11 MPH. THIS STORM WILL BE... NEAR PLAINVIEW BY 200 PM. NEAR FARMINGDALE BY 205 PM. NEAR MELVILLE BY 220 PM. NEAR DIX HILLS BY 240 PM. NEAR COMMACK BY 245 PM. PEOPLE IN EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING SYOSSET...HICKSVILLE...PLAINVIEW...WOODBURY...FARMINGDALE... MELVILLE...HUNTINGTON STATION...DIX HILLS...DEER PARK AND COMMACK... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. GOODMAN
Special weather statement, Aug 7, 2:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 200 PM EDT THU AUG 7 2008 CTZ006-071845- NORTHERN NEW HAVEN- 200 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHBURY...MOVING EAST AT 8 MPH. THIS STORM WILL BE NEAR NAUGATUCK BY 245 PM. PEOPLE IN NORTHWESTERN NEW HAVEN COUNTY...INCLUDING SOUTHBURY... NAUGATUCK...BEACON FALLS AND WATERBURY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:14 PM EDT | Areal Flood Advisory | OKX | Nassau | 2 hr |
| Aug 7, 1:23 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 52 min |
| Aug 7, 1:29 PM EDT | Flash Flood Warning | OKX | Suffolk | 2 hr |
| Aug 7, 1:34 PM EDT | Flash Flood Warning | OKX | Nassau | 116 min |
| Aug 7, 1:40 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 7, 2:08 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 52 min |
| Aug 7, 3:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 16 min |
| Aug 7, 3:04 PM EDT | Special Marine Warning | OKX | 14 min | |
| Aug 7, 6:01 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 7, 6:24 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 96 min |
| Aug 7, 6:36 PM EDT | Special Marine Warning | OKX | 54 min | |
| Aug 7, 6:58 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 2 hr |
| Aug 7, 7:14 PM EDT | Special Marine Warning | OKX | 61 min | |
| Aug 7, 7:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Aug 7, 7:43 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 47 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.